Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Article

Chemotherapy-Induced Peripheral Neuropathy: Association With Increased Risk of Falls and Injuries

Estelle Autissier
CJON 2019, 23(4), 405-410 DOI: 10.1188/19.CJON.405-410

Background: Chemotherapy-induced peripheral neuropathy (CIPN) is a debilitating and degenerative side effect of many commonly used chemotherapy agents. Symptoms manifest as sensory and motor neuropathies. CIPN may necessitate chemotherapy dose reduction or discontinuation.

Objectives: This review intends to summarize literature linking CIPN to an increased risk of falls and injuries and provides recommendations to help maintain patient safety and maximize physical function.

Methods: A literature search was conducted using MEDLINE®, PubMed®, and ScienceDirect.

Findings: Assessment of CIPN and CIPN-related falls and injuries is vital in preventing related complications, and proper education of oncology nursing staff on CIPN assessment and management is necessary.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or